Wisconsin, 2021Damaging Winds in Wisconsin, June 8, 2021
June 8, 2021 · NWS GRB · 4 events in 4 counties and zones
Diurnally driven thunderstorms developed across the Upper Peninsula and tracked south through north-central Wisconsin during the late afternoon and early evening hours, producing isolated wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Diurnally driven thunderstorms developed across the Upper Peninsula and tracked south through north-central Wisconsin during the late afternoon and early evening hours, producing isolated wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jun 8, 2:57 PM CST, 1 hour 31 minutes earlier.
Area forecast discussion, Jun 8, 2:57 PM CST, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
357 PM CDT Tue Jun 8 2021
Forecast discussion for routine afternoon forecast issuance
.SHORT TERM...Tonight and Wednesday
Issued at 356 PM CDT Tue Jun 8 2021
Scattered thunderstorms are possible this afternoon
through early evening along the Lake Michigan and lake Winnebago
boundaries. Thunderstorms are also expected ahead of a weak cold
front over northcentral Wisconsin late this afternoon. They should
move south before dissipating tonight. Winds aloft are very light,
so any thunderstorms could produce very heavy rain. Gusty surface
winds and possibly small hail could accompany the strongest
storms. Lows tonight will be about 10 degrees above normal.
Slightly cooler and drier air will arrive Wednesday behind the
weak cold front, but high temperatures will still be well above
normal. Scattered thunderstorms are possible across central and
northcentral Wisconsin in the afternoon.
.LONG TERM...Wednesday Night Through Tuesday
Issued at 356 PM CDT Tue Jun 8 2021
The main highlights from this forecast period are the continued
above normal temperatures through the weekend, followed by the
potential for a cool down early next week. Until that cool down,
sporadic chances for showers and storms are expected with a more
significant chance late Friday night through Saturday.
Wednesday night through Thursday night...Lingering showers and
storms across north-central WI will come to an end by late Wednesday
evening. Look for another humid night for Wednesday with low
temperatures well above normal in the 60s. An upper-level ridge,
with light winds aloft, will remain overhead into Thursday. This
will keep the warm, moist air in place. A surface boundary or some
sort of convergence from lake breezes appears to produce isolated
showers and storms in Upper MI late Thursday afternoon, which slowly
creeps south into north-central and far northeast WI Thursday
evening/night. In addition, a mid-level shortwave will slide
southeast over eastern Lake Superior/eastern Upper MI, which will
add to the shower and storm potential Thursday night. Do not
anticipate severe weather with these storms due to the weak bulk
shear. However, heavy downpours would be possible due to the slow
movement of any storms from the weak winds aloft. High temperatures
for Thursday will remain above normal with values ranging from the
middle 80s to lower 90s away from the lake, and upper 70s to lower
80s along the lake. Another mild and humid night is anticipated for
Thursday night as well with temps in the 60s.
Rest of the extended...While the boundary shifts slightly north into
Friday morning, the upper-level ridge will build right overhead.
This should keep most of Friday dry before a mid-level shortwave and
surface cold front moves into the western portions of the forecast
area Friday evening. The shortwave and cold front will slowly slide
southeast across the forecast area into Saturday evening. Showers
and storms are expected during this time, however, do not anticipate
severe weather occurring since bulk shear still doesn't look to
support severe storms, but the potential for heavy downpours will
remain possible. Beyond Saturday, the upper-level ridge breaks down
to a zonal flow Saturday night, then transitions to a northwest flow
on Sunday, which looks to continue through early next week. This
northwest flow will bring "cooler" and drier air to the forecast
area. High temperatures early next week look to drop back to the
upper 70s to middle 80s.
&&
.AVIATION...for 18Z TAF Issuance
Issued at 1245 PM CDT Tue Jun 8 2021
Dense fog was along the Lake Michigan shore as very warm
and humid air flow over the cold water. The airports at Ephraim,
Washington Island and Manitowoc could see IFR conditions if the
fog makes it that far inland. The fog extends over nearly all of
the lake.
Outside of the foggy areas, VFR conditions were observed. Convective
clouds were forming along the lake breezes produced by Green Bay,
Lake Winnebago and Lake Michigan. Scattered thunderstorms are
possible along those boundaries during the afternoon and evening
hours.
A weak cold front is expected to produce thunderstorms in far
northern Wisconsin by early evening, which will move south and
dissipate tonight. Wednesday should feature VFR conditions in most
areas, with a chance of afternoon thunderstorms in central and
northcentral Wisconsin.
&&
.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM.....RDM
LONG TERM......Hykin
AVIATION.......RDM
Hazardous weather outlook, Jun 8, 1:52 PM CST, 2 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
252 PM CDT Tue Jun 8 2021
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-092000-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
252 PM CDT Tue Jun 8 2021
This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.
.DAY ONE...Tonight
Scattered thunderstorms are possible inland from the lake and bay.
The storms will be slow moving, and could produce locally heavy
rain and wind gusts to 40 mph.
Fog may reduce the visibility along the Lake Michigan shoreline
at times, possibly resulting in hazardous travel conditions.
.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday
There is a chance of thunderstorms over central and north-central
Wisconsin Wednesday. They are not expected to be severe.
Additional thunderstorms are possible at times from Thursday
afternoon to Saturday afternoon. It is too early to determine if
these storms will be severe.
.SPOTTER INFORMATION STATEMENT...
Spotter activation should not be needed tonight, but spotters are
asked to report rainfall over one inch or wind gusts over 40 mph.
LMZ521-522-541>543-092000-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
252 PM CDT Tue Jun 8 2021
This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.
.DAY ONE...Tonight
Areas of dense fog could make navigation hazardous on Lake Michigan
tonight.
.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday
Dense fog may continue to pose a hazard to boaters on Lake Michigan
into Wednesday morning.
There is a chance of thunderstorms Friday and Saturday.
RDM/Hykin
In the hours before
Special weather statement, Jun 8, 12:17 PM CST, 4 hours 11 minutes before
Special Weather Statement
National Weather Service Green Bay WI
117 PM CDT Tue Jun 8 2021
WIZ038-048-049-081900-
Calumet WI-Outagamie WI-Winnebago WI-
117 PM CDT Tue Jun 8 2021
...SPECIAL WEATHER STATEMENT...
At 114 PM CDT, Doppler radar was tracking thunderstorms along a line
extending from near Kimberly to Stickbridge to Fond Du Lac. Movement
was west at 10 mph.
Very heavy rain and wind gusts to 30 mph will be possible with these
storms.
Locations impacted include...
Appleton, Oshkosh, Menasha, Kaukauna, Little Chute, Kimberly, Central
Lake Winnebago, Northern Lake Winnebago, Darboy and High Cliff State
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on or near Lake WInnebago, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 4390 8864 4427 8860 4431 8819 4424 8819
4424 8818 4396 8822 4394 8824 4394 8840
4389 8840
TIME...MOT...LOC 1814Z 070DEG 10KT 4422 8827 4395 8830 4376 8844
RDMLocal storm report, Jun 8, 12:29 PM CST, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
129 PM CDT TUE JUN 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0119 PM TSTM WND GST 2 NNW QUINNEY 44.03N 88.31W
06/08/2021 E40 MPH CALUMET WI PUBLIC
&&Special weather statement, Jun 8, 2:45 PM CST, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Green Bay WI
345 PM CDT Tue Jun 8 2021
WIZ005-010>012-018-019-030-090000-
Vilas-Oneida-Forest-Florence-Lincoln-Langlade-Marathon-
345 PM CDT Tue Jun 8 2021
...STRONG THUNDERSTORMS POSSIBLE IN NORTH CENTRAL WISCONSIN LATE
THIS AFTERNOON...
Thunderstorms will continue to develop over north central and far
northeast Wisconsin late this afternoon. A few of the storms could
become strong, with wind gusts to 40 to 50 mph and small hail. The
storms will be slow-moving, and capable of producing brief
torrential downpours.
Campers, boaters, fishermen and others with outdoor plans should
keep an eye on the sky and be prepared to seek shelter indoors
when storms approach.
Kieckbusch
Special weather statement, Jun 8, 3:57 PM CST, 31 minutes before
Special Weather Statement
National Weather Service Green Bay WI
457 PM CDT Tue Jun 8 2021
WIZ011-012-082245-
Florence WI-Forest WI-
457 PM CDT Tue Jun 8 2021
...STRONG THUNDERSTORM JUST SOUTH OF THE UPPER PENINSULA BORDER...
At 456 PM CDT, Doppler radar was tracking a strong thunderstorm near
Wisconsin Slough Natural Area, or 10 miles southwest of Iron River,
moving south at 10 mph.
Nickle size hail and heavy rainfall will be possible with this storm.
Locations impacted include...
Tipler, Wisconsin Slough Natural Area, Alvin, Nelma and Stevens Lake
Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4602 8882 4603 8878 4602 8878 4603 8877
4602 8876 4603 8873 4601 8872 4601 8868
4599 8867 4599 8862 4600 8861 4586 8857
4585 8884 4605 8888
TIME...MOT...LOC 2156Z 350DEG 7KT 4596 8873
UhlmannThunderstorm Wind, Vilas
- When
- June 8, 4:28 PM CST
- Where
- Vilas County, 3.36 mi SE of Phelps
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 46.030, -89.040
Thunderstorm winds downed trees near Phelps. The time of this report is an estimate based on radar data.
Thunderstorm Wind, Forest
- When
- June 8, 5:35 PM CST
- Where
- Forest County, 0.69 mi S of Crandon
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 45.560, -88.900
Thunderstorm winds downed trees in Crandon. The time of this report is an estimate based on radar data.
Thunderstorm Wind, Marinette
- When
- June 8, 5:42 PM CST
- Where
- Marinette County, 3.75 mi NNW of Pembine
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 45.680, -88.030
Thunderstorm winds downed trees near Pembine. The time of this report is an estimate based on radar data.
Thunderstorm Wind, Langlade
- When
- June 8, 5:54 PM CST
- Where
- Langlade County, 1.94 mi W of Post Lake
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 45.430, -89.120
Thunderstorm winds downed trees and a power line near Post Lake. The time of this report is an estimate based on radar data.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in North Carolina, June 8, 20211 death · 1 event
- Drought in South Dakota, June 8 to 30, 2021$12 million · 11 events
- Flash Flooding and Heavy Rain in Mississippi, June 8 to 10, 2021$2.2 million · 6 events
- Drought in Minnesota, June 8 to 30, 2021$704,000 · 4 events
- Tornadoes in Indiana, June 8, 20211 injured · $31,000 · EF1 · 3 events
- Flash Flood and Damaging Winds in Massachusetts, June 8, 2021$84,000 · 50 kt wind · 10 events
- Damaging Winds and Lightning Strike in New York, June 8, 2021$76,000 · 61 kt wind · 11 events
- Flash Flooding and Debris Flows in Puerto Rico, June 8 to 10, 2021$14,000 · 46 events
- Damaging Winds in Alabama, June 8, 2021$26,000 · 52 kt wind · 32 events
- Drought in Nebraska, June 8 to 30, 2021$100,000 · 1 event
- Flash Flooding in Pennsylvania, June 8, 2021$77,000 · 4 events
- Flash Flooding in New York, June 8, 2021$59,000 · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 953570, 953571, 953572, 953573.